Evamist HRT recalled due to packaging defect

recalls Shutterstock 347x210 Evamist HRT recalled due to packaging defectPerrigo is notifying pharmacists that it is recalling one batch of the hormone replacement therapy (HRT) Evamist Transdermal Spray because there may be cracks in the neck of the vial near the crimp that may cause the product to evaporate or leak out, and thus not properly dispense. This defect may cause consumers to miss the therapeutic benefit of the product in relieving of their menopausal symptoms.

Perrigo notified the Food and Drug Administration (FDA) of the recall, and asked pharmacists and distributors with affected products to return them to the company. In accordance with FDA guidelines, Perrigo must verify notifications in order to determine the effectiveness of the recall. As a result, Perrigo said it would call pharmacies and distributors to ensure that affected Evamist Transdermal Spray products were effectively removed from the market.

Affected products have a packing lot number of MEEF, and an expiration date of 4/20. Affected Evamist Transdermal Spray products were distributed between Aug. 17, 2017, and Jan. 3, 2018.

Eva mist Transdermal Spray is used to treat moderate to severe menopause symptoms. The product is supplied as a homogenous solution of estradiol, octisalate, and alcohol. The liquid formulation is packaged in a glass vial fitted with a metered-dose pump that contains 8.1mL of medication. The vial is designed to deliver 56 sprays of 90mcL after priming. Each spray contains 1.53mg estradiol.

Any adverse events or quality issues related to affected Evamist Transdermal Spray products should be reported to the FDA MedWatch Adverse Event Reporting Program at

Smith Drug